Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 113, NWS Louisville, KY

June 11, 2018Hart County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 11, 2018, 3:27 PM CDT for Hart County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2018, 3:27 PM CDT (20:27 UTC)
Expired
Jun 11, 2018, 4:00 PM CDT
In force
33 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Hart County, KY

The radar

The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

936 
WUUS53 KLMK 112027
SVRLMK
KYC099-112100-
/O.NEW.KLMK.SV.W.0113.180611T2027Z-180611T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
327 PM CDT MON JUN 11 2018

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  Eastern Hart County in central Kentucky...

* Until 400 PM CDT

* At 327 PM CDT, a severe thunderstorm was located near Munfordville,
  moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Munfordville, Monroe, Horse Cave, Bonnieville, Leitchfield
  Crossing, Rowletts, Whickerville, Mount Beulah, Bunnell Crossing
  and Hardyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

Report severe weather to local law enforcement, post your report to 
the National Weather Service Louisville Facebook page, or tweet your 
report using hashtag L, M, K, spotter.

&&

LAT...LON 3736 8598 3741 8580 3732 8569 3730 8570
      3729 8568 3727 8568 3727 8567 3726 8568
      3718 8569 3717 8575 3717 8578 3715 8588
TIME...MOT...LOC 2027Z 325DEG 11KT 3728 8583 

HAIL...1.00IN
WIND...60MPH
 
$$

RJS
1 follow-up statement
663 
WWUS53 KLMK 112048
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
348 PM CDT MON JUN 11 2018

KYC099-112100-
/O.CON.KLMK.SV.W.0113.000000T0000Z-180611T2100Z/
Hart KY-
348 PM CDT MON JUN 11 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN HART COUNTY...

At 348 PM CDT, a severe thunderstorm was located near Hardyville, 
moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Monroe, Bunnell Crossing, Hardyville, Legrande, Uno, Defries,
Whickerville, Pascal and Seymour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3725 8589 3730 8570 3729 8568 3727 8568
      3727 8567 3726 8568 3718 8569 3717 8575
      3717 8578 3716 8583
TIME...MOT...LOC 2048Z 325DEG 11KT 3723 8578 

HAIL...1.00IN
WIND...60MPH
 
$$

RJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:48 PM CDT, 39 minutes earlier.

Area forecast discussion, Jun 11, 2:48 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
348 PM EDT Mon Jun 11 2018

.Short Term...(This evening through Tuesday)
Issued at 330 PM EDT Mon Jun 11 2018

(Tonight - Tuesday) - Shower and Thunderstorm chances remain.

Elevated flow continues to be weak. Precipitable water levels across
central Kentucky will stay above 1.5", and in Southern Indiana and
along the Ohio River, precipitable water levels could go over 2".
The muggy damp air is in place, but with the weak shear in place,
organized severe weather isn't expected. Instability is moderate, so
it won't take much to initiate showers and thunderstorms. Boundary
interaction and subtle outflow boundaries will likely be the cause
of any shower or storm.

Localized minor flooding will be the greatest threat through Tuesday
night. Areas that see multiple rounds or high rates of rain could
see localized flooding. An expanded flood watch was being considered
as the threat of rain continues, but with a lack of current shower
activity and low confidence, current thinking is a flood watch will
not be needed.

Lightning and wind are always a threat with thunderstorms
precautions should be taken for safety if storms are near.

&&

.Long Term...(Tuesday night through Monday)
Issued at 322 PM EDT Mon Jun 11 2018

Tuesday Night - Wednesday...

A weak cold front trailing from a Canadian system will push into the
region, with another round of showers and storms ahead of it on
Tuesday night. By Wednesday morning, the front will stall near the
area or just east. Could see some redevelopment along this boundary
mainly across our south and east, but expect southern IN to mostly
stay dry by Wednesday. May still carry a 20 pop as the ECMWF has not
come into line with the other model consensus for dry. Not much of a
temperature change behind the boundary, so look for the upper 80s
for highs.

Wednesday Night - Thursday...

Dry NW flow aloft and surface high pressure build in for this time
frame. Should see a dry stretch of weather with lows in the upper
60s, and highs around 85 to 90.

Thursday Night - Monday...

Upper ridge axis originating from the southern Plains will steadily
move into our region and center near the area over the weekend. This
should generally lead to a hotter/drier forecast, although cannot
rule out a few diurnally driven showers and storms each
afternoon/evening. Much will depend on how strong of a subsidence
inversion develops beneath this upper ridge. Look for highs in the
upper 80s to around 90 each day, with mild lows in the upper 60s to
around 70.

&&

.Aviation...(18Z TAF Issuance)
Issued at 205 PM EDT Mon Jun 11 2018

Typical summer conditions continue over the TAF sites. Shear is
weak, instability is moderate, and moisture is high. It doesn't take
much to develop showers and thunderstorms with this environment.
There is a slow moving front making its way south through central
Kentucky. This front will continue to initiate showers and
thunderstorms. Outflow boundaries from current showers could cause
other shower development. Confidence is high that showers and
thunderstorms are likely at the TAF sites, but confidence on
timing is much lower. Expect erratic winds. VFR conditions are
expected during most of the period, but conditions will
deteriorate during periods of heavy rainfall.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...KDW
Long Term...BJS
Aviation...KDW
Hazardous weather outlook, Jun 11, 2:52 PM CDT, 35 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
352 PM EDT Mon Jun 11 2018

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-122000-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
352 PM EDT Mon Jun 11 2018 /252 PM CDT Mon Jun 11 2018/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Thunderstorms capable of locally heavy rain, gusty winds, and
lightning are possible. The heaviest rain should fall across
southern Indiana and north central Kentucky where localized minor
flooding issues could arise.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are expected each day trough early Wednesday.
Lightning, locally heavy rain, and gusty winds will be the main
threats. An enhanced potential for flooding will continue into early
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any heavy rainfall amounts OR
flooding to the National Weather Service in Louisville.

KDW

In the hours before

Special weather statement, Jun 11, 1:30 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Louisville KY
230 PM EDT MON JUN 11 2018

INZ084-089-090-KYZ024-025-111900-
Crawford-Perry-Harrison-Meade-Breckinridge-
230 PM EDT MON JUN 11 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HARRISON...SOUTH
CENTRAL CRAWFORD...SOUTHEASTERN PERRY...MEADE AND NORTHEASTERN
BRECKINRIDGE COUNTIES...

At 229 PM EDT/129 PM CDT/, a strong thunderstorm was located 10 miles
west of Brandenburg, moving southeast at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Brandenburg, Webster, Irvington, Ekron, Mauckport, Alton, Laconia,
New Amsterdam, Guston and Roberta.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3799 8663 3817 8635 3811 8596 3779 8627
TIME...MOT...LOC 1829Z 296DEG 18KT 3802 8636

RJS
Special weather statement, Jun 11, 2:03 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
303 PM EDT MON JUN 11 2018

KYZ024-025-028-029-111930-
Bullitt-Meade-Hardin-Breckinridge-
303 PM EDT MON JUN 11 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MEADE...
NORTHERN HARDIN...EAST CENTRAL BRECKINRIDGE AND BULLITT COUNTIES...

At 303 PM EDT/203 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from near Shepherdsville to 9 miles
southeast of Brandenburg to 9 miles northeast of Hardinsburg.
Movement was southeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Shepherdsville, Radcliff, Webster, Vine Grove, Lebanon Junction,
Irvington, Muldraugh, West Point, Guston and Mystic.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3790 8649 3790 8613 3804 8580 3798 8552
      3796 8553 3796 8552 3793 8555 3791 8558
      3788 8558 3788 8559 3787 8561 3786 8561
      3782 8568 3781 8574 3779 8574 3779 8573
      3778 8574 3775 8621
TIME...MOT...LOC 1903Z 292DEG 21KT 3799 8581 3788 8606 3788 8634

RJS
Special weather statement, Jun 11, 2:26 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Louisville KY
326 PM EDT MON JUN 11 2018

KYZ024-028-029-045-046-053-112000-
Bullitt-Washington-Nelson-Hardin-Larue-Breckinridge-
326 PM EDT MON JUN 11 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NELSON...NORTH CENTRAL
LARUE...NORTHWESTERN WASHINGTON...HARDIN...SOUTHEASTERN BRECKINRIDGE
AND SOUTHEASTERN BULLITT COUNTIES...

At 326 PM EDT/226 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from near Bardstown to near
Elizabethtown to 10 miles east of Hardinsburg. Movement was southeast
at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Elizabethtown, Bardstown, Radcliff, Vine Grove, Lebanon Junction, New
Haven, Fairfield, Dyer, Booker and Scuffletown.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3778 8644 3782 8589 3798 8548 3780 8514
      3770 8538 3772 8540 3773 8540 3767 8546
      3762 8558 3759 8619
TIME...MOT...LOC 1926Z 308DEG 20KT 3789 8542 3776 8579 3774 8628

RJS
Special weather statement, Jun 11, 2:51 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
351 PM EDT MON JUN 11 2018

KYZ028-045>047-053-054-112015-
Mercer-Marion-Washington-Nelson-Hardin-Larue-
351 PM EDT MON JUN 11 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL NELSON...WEST
CENTRAL MERCER...CENTRAL LARUE...NORTHERN MARION...WASHINGTON AND
EAST CENTRAL HARDIN COUNTIES...

At 351 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles north of Springfield to near
Bardstown to 7 miles north of Hodgenville. Movement was southeast at
35 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Elizabethtown, Bardstown, Lebanon, Springfield, New Haven, Loretto,
Willisburg, Mackville, Raywick and Burkes Spring.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3759 8516 3750 8557 3768 8586 3776 8553
      3792 8525 3790 8515 3789 8515 3789 8512
      3785 8481
TIME...MOT...LOC 1951Z 300DEG 32KT 3784 8523 3773 8545 3767 8570

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:30 PM CDTSpecial Weather StatementLMKMeade30 min
Jun 11, 1:41 PM CDTSevere Thunderstorm WarningLMKMeade23 min
Jun 11, 2:03 PM CDTSpecial Weather StatementLMKBullitt27 min
Jun 11, 2:26 PM CDTSpecial Weather StatementLMKBreckinridge, Hardin, Nelson34 min
Jun 11, 2:51 PM CDTSpecial Weather StatementLMKMercer, Washington24 min
Jun 11, 2:57 PM CDTSevere Thunderstorm WarningLMKGreen, Hart33 min
Jun 11, 3:02 PM CDTSevere Thunderstorm WarningLMKMercer, Washington28 min
Jun 11, 3:28 PM CDTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Lincoln, Mercer47 min
Jun 11, 3:51 PM CDTSpecial Weather StatementLMKBoyle, Lincoln24 min
Jun 11, 3:55 PM CDTSevere Thunderstorm WarningLMKBarren, Green, Hart, Metcalfe35 min
Jun 11, 4:03 PM CDTSevere Thunderstorm WarningLMKGarrard, Lincoln, Madison42 min
Jun 11, 4:22 PM CDTSevere Thunderstorm WarningLMKAdair, Metcalfe38 min
Jun 11, 4:46 PM CDTSpecial Weather StatementLMKHancock29 min
Jun 11, 4:54 PM CDTSpecial Weather StatementLMKCumberland36 min
Jun 11, 5:04 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock26 min
Jun 11, 5:29 PM CDTSpecial Weather StatementLMKClinton46 min
Jun 11, 6:04 PM CDTSpecial Weather StatementLMKMeade26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.